It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board

Coming off of Clonazepam...OMG!!!!!




Post New Thread   Closed Thread
LinkBack Thread Tools Search this Thread
Old 04-25-2006, 10:12 AM   #1
Azure1961p
Newbie
(male)
 
Join Date: Apr 2006
Location: Queens, NY
Posts: 1
Azure1961p HB User
Coming off of Clonazepam...OMG!!!!!

Ill make it brief and to the point...

In the mid eighties I had a horrific Xanax addiction. The prescrip. was wide open, I was taking twice the recommend maximum daily dosage. Detox cost me two weeks of work and a good 4 to 6 weeks before I felt like i was "home" again.

F-Forward to a year ago. I began taking Clonazepam for a sleep and anxiety disorder. Really really low dosage - like 0.5 a day. Then around Feb. I began to notice my nerves racing . I needed to take Clonazepam every night when I went to work where as Id needed it intermittenly before that. It became required when it was never like that before. It was profound. Later on, i realized my nerves were racing WHEN EVER I wasnt under its 6 hour [12 hour half life] umbrella. I recognized that as an addiction - the body wanting more and more and for no apparent real world reason.

Two weeks ago I stopped. 0.5 a day is mild anyway and more than anything i wanted to brake the nightmare grip of an addiction. Now this...

EVERY single day since then my nerves have been totally blown out. I mean sound literaly has a distinct texture I can feel with my ear drum. All light seems to bright and a trip to the local flourescent walmart makes me want to crawl under a display. Its a total sensory overload.

Im scared. My racing nerves havent backed down in two weeks. Im ok for a few hours in the morning - then around 1:30 ziiiinnggggggg, around ten that night, Im ready to disolve into dust or a damned seizure. Im a grown man but it makes me want to weep - I dont but ....

Some body help me please.

Pete

 
Sponsors Lightbulb
   
Old 04-25-2006, 10:41 AM   #2
mpvt
Inactive
(male)
 
Join Date: Oct 2005
Posts: 467
mpvt HB User
Re: Coming off of Clonazepam...OMG!!!!!

Benzodiazepine withdrawls are some of the worst withdrawls a person can go through.It sounds to me as though you're suffering from PAWS(Post Acute Withdrawl Syndrome) and really as far as I know the only thing that helps is time but I'm sure there are other people here with some answers for you.Hang in there though,the main thing is your not putting that stuff into your body and that's the most important thing.Try and do the little things like going for a walk twice a day if you can that helps promote endorphin production and endorphins go a long way in making a person feel good.Also eat as well as you can and start drinking sport juices like gatorade ect.Good luck and stick with it there is light at the end of the tunnel.....Dave

 
Old 04-25-2006, 10:48 AM   #3
jam338
Veteran
(female)
 
Join Date: Feb 2006
Posts: 480
jam338 HB Userjam338 HB Userjam338 HB Userjam338 HB Userjam338 HB Userjam338 HB User
Re: Coming off of Clonazepam...OMG!!!!!

Azure, the problems you are having is a result of the type of drug that Clonazepam is, a benzodiazepine. Benzodiazepines are quickly addictive and difficult to withdraw from. In particular, Clonazepam is essentially the same drug as Klonopin, just different manufacturers. In addition to learning here from the experiences of others, you also need to educate yourself further. Google the Ashton Manual by Professor Heather Ashton from the United Kingdom. She has researched and published extensively and free to all as her objective is to learn and teach. She presents valuable information in layman's language easy to understand and follow. The Ashton Manual is a tapering detox guideline with very specific guidelines for each type of benzodiazepine. If you can switch to Valium, the longest half life benzodiazine, and then do a gradual taper off it will lessen the WDs you are experiencing. Switching to a longer half life version will help blunt the severe peaks/valleys of the drop off.

The last dropped dose of any addictive drug is a very difficult one. It almost always comes with WDs. What works for one may not for another, but the following is what helped me. Do not take the .5 all at once. Any time a person is down to 1 pill, that pill needs to be split into 1/4ths or into 1/8ths if possible. Then spread dose over the course of the day; taking doses at different times of the day. The goal is start confusing your body signals regarding dosing expectancy; very critical as the body is basically a creature of auto pilot/habit where without realizing it patterns of expectancy form regarding all aspects of your life not just drugs. When the body is deprived of anything it expects it reacts with a signal to you to remind you---unfortunately the addictive drug signals are brutal WDs. Confusing the signals with random dosings conditions the body to adjust to less at one time without a total drop off. When I detoxed I pretty much followed Ashton down to that last pill and then got impatient and just wanted it over. What I did that for 3-5 days and then dropped a fractional dose, stabilize (about 3-5 days again) and dropped another fractional dose. The number of days between drops will vary person to person based on personal chemistry and whether or not you are supplementing your body with the nutritional supplements identified in the SAMPLE HOME DETOX sticky post in the moderator's section. If you are not supplementing you will likely need to extend the number of days. Just gauge your drop cycle based on what you are able to cope with regarding WDs. But, again, take responsibility for your own process---do your research and plan your own drop schedule for your needs and coping ability. Good luck!

 
The Following User Says Thank You to jam338 For This Useful Post:
cestlouise (10-05-2011)
Old 04-25-2006, 01:53 PM   #4
Blasterboy
Senior Veteran
(male)
 
Join Date: Feb 2005
Location: UK, Cornwall
Posts: 845
Blasterboy HB UserBlasterboy HB User
Re: Coming off of Clonazepam...OMG!!!!!

the valium advice is really good. Especially because it's half life is twice that of Clonazepam (which is the generic name for Klonopin.) But 0.5mg of Klonopin is equal to 10mg of Valium, it's that potent! So coming staight of that is a magor drop and so the other good thing about the valium taper is that there are 2mg valium doses and so you can taper right down to this small dose and even split that before dropping off. This way you wont face anything like your going through now. Read that Ashton Report as advised, it's easy to find and then ask your doctor to work with you on it; I hope for your sake he/she will help you.

 
Old 04-25-2006, 07:39 PM   #5
flintrock
Senior Veteran
(female)
 
Join Date: Jun 2004
Location: arkansas
Posts: 1,592
flintrock HB Userflintrock HB Userflintrock HB Userflintrock HB Userflintrock HB Userflintrock HB Userflintrock HB User
Re: Coming off of Clonazepam...OMG!!!!!

good advice. Look up the Ashton...lots of great advice..............my son just tapered off xanax...he was taking 5-6 bars.........for fun...imagine that. Doc tapered him with .5 for 2 times a day for 4 days, then 3 then 2 then 1.....he has not had any today and feels fine..........he's doing great........the withdrawls are horrible.............the drug is a devil drug!!!!!!!

 
Closed Thread




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is On
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 12:02 AM.





2018 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!